No more patches



Decided on Sunday to come off patches - read lots of your stories and lots more on the websites suggested here. So many people stopping CT I felt I had to get off them or I would never actually be nicotine free so although I have stopped smoking the darned addiction was still there. Like some others I have found it a bit difficult. I would have been completely confused if I had not read about this and would probably have ended up smoking again - thank goodness for the site. How long is this feeling that I cannot describe properly - makes me feel a bit irratable - thinking about darned fags worse than it was at the beginninng when I first stopped - and restless, likely to last????? Thought I had done all this including the threes, bit like two steps forward and one back. I guess that means I am always moving forward a bit!!!!!!!!!!


6 Replies

  • Hi Jackie

    Well done coming off the patches a great step forward you ask when will you stop feeling irritable and thinking about fags

    You only stopped the patches on Sunday today is Tuesday so nicotine will not be completely out of your system until tomorrow this is why you feel as you do so yes you are moving forward everyday it just takes a bit of time once all the nico is gone from your system you will begin to feel a little bit better every day Just hang in there

    All the Best


  • Hey Jackie, not sure when you stopped smoking.... but if you have been fine and are weening off the patches, don't worry.... each day those 'holes in the stomach/I miss something' feelings will ease and within 2-3 weeks they will completely be gone.... and yes, BB is right.... the rest will be psychological so come on here with the rest of us trying to figure it all out.... most importantly as famous 'Tony' says... keep the faith.. keep :D:D

  • Hi Jackie,

    Yes, I did it at three weeks. And it was just like giving up again. To be honest I had the wormy horrible feelings for three to four days, then the watery mouth all along with the the feeling I needed to smoke. Its a great thing you braced yourself, which is what I did, due to this forum. It hit my mental additction too which was a shock. I thought it would be 3 days of physical withdrawel then done. Its taken me a week to gain full control of my mind, now i feel terrific! I can see how people do the NRT then start smoking once they quit the NRT even if its months down the line.

    Good on you for doing it.

    You are truly truly free!

    And keep positive! xxx

  • Thanks guys you all help so much. I feel weepy today. Do we get the same symptoms whether we use NRT or not - this is stronger than when I stopped which was 10th December 2008 - NHS dont tell you about this bit - quitting is full of surprises ugh!!!

    Having all of you is making such a difference to me I pray I stay away from the dreaded f---s this time. My lungs are quite poorly now but I have a better quality of life since I stopped smoking, I am able to do some things in the house and have some independence - it is very important I do not smoke again - perhaps if you think there is a problem you should get up here and lock me in a room - he he.

    How do you make the smiles work? Hope I get one on my own face soon!!


  • Personally, I would say yes. The symptoms I had were worse when I ditched the patches. I got low and weepy. Try not to let them take over and make you negative. I found going back and reading helped me get back on track. Try not to dwell on it too much! Just be positive and know its only a couple of days and then you are out of it. xxxx (you just click on a smiley on the right to put one inside your post or a smiley at the bottom to show it as part of your thread heading) .......I think....:rolleyes:

  • Hi Jackie :D

    Feeling weepy is entirely normal whether you use NRT or not Do as Fiona is saying and you won't go far wrong Post if you need as often as you need and you are right NHS doesn't tell you this but then it only tells you what they want you to know

    Fiona yes you got the smiley's right


You may also like...